MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS IOL

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS IOL
Model Number DFW225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Visual Impairment (2138); Capsular Bag Tear (2639)
Date of Event 09/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age or date of birth, weight, and ethnicity: unknown, not provided.Date of event is unknown.The best estimate time would be between (b)(6) 2021.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the tecnis synergy preloaded intraocular lens (iol) was explanted from the patient's operative eye.The reason for the explant is unknown/not provided.No additional surgical intervention performed.The patient outcome post-surgery was not provided.No additional information was provided.
 
Additional Manufacturer Narrative
Upon further review the following information was received prior to initial emdr submission and inadvertently not included in the initial submission.The following has been updated accordingly: date of birth: 17-mar-1943.Patient weight: 190 pounds.Date of event: (b)(6) 2021 describe event or problem: through follow-up additional information was received clarifying the intraocular lens (iol) was explanted from the patient¿s ocular dexter (right eye) because of double vision and capsule tear during first iol implantation surgery that caused iol to be off center; capsule tear occurred while doctor was phacoing.Iol was replaced with a different model lens with a different diopter size, za9003 17.0 diopter.The incision was enlarged, there was unplanned vitrectomy, unplanned 10-0 nylon suture, and unplanned miochol was used, miochol was part of the doctor's standard care.Patient outcome post-operatively was reported as great.No further information is available.Health effect - impact code: 4625 sutures.Health effect - impact code: 4625 vitrectomy.Health effect - impact code: 4644 medication required.Health effect - clinical code: 2639 - capsular bag tear.Health effect - clinical code: 2138 - visual impairment (diplopia).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Through follow-up additional information was received clarifying the intraocular lens (iol) was explanted from the patient¿s ocular dexter (right eye) because of double vision and capsule tear during first iol implantation surgery that caused iol to be off center; capsule tear occurred while doctor was phacoing.Iol was replaced with a different model lens with a different diopter size, za9003 17.0 diopter.The incision was enlarged, there was unplanned vitrectomy, unplanned 10-0 nylon suture, and unplanned miochol was used, miochol was part of the doctor's standard care.
 
Additional Manufacturer Narrative
Product investigation was received, and the following fields were updated accordingly: section d-9: device available for evaluation: yes.Section d-9: date returned to manufacturer: 09-dec-2021.Section h-3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the lens was cut in half (with one half missing), which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.No nc/er was found as part of this manufacturing records review.Historical data analysis: a search revealed that no other complaints have been received for this production order (po) number.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS IOL
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12669485
Report Number2020664-2021-07660
Device Sequence Number13760874
Product Code MFK
UDI-Device Identifier05050474751835
UDI-Public(01)05050474751835(17)240312
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2024
Device Model NumberDFW225
Device Catalogue NumberDFW225U190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer10/19/2021
01/07/2022
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date11/06/2021
01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight86 KG